Alert archive / South Dakota / Wind Advisories in 2021
Wind Advisory 27, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Nov 16, 2021, 1:56 AM MST for Haakon County, Meade County, Pennington County, South Dakota. It took effect at Nov 16, 2021, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2021, 1:56 AM MST (08:56 UTC)
- In effect from
- Nov 16, 2021, 11:00 AM MST
- Expired
- Nov 16, 2021, 6:34 PM MST
- In force
- 8 hr
- Issued by
- NWS Rapid City, SD
Counties Haakon County, SD, Meade County, SD, Pennington County, SD
The radar
The Rapid City radar (KUDX), 42 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 8.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2969 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
562 WWUS73 KUNR 160856 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 156 AM MST Tue Nov 16 2021 SDZ031-073-170000- /O.NEW.KUNR.WI.Y.0027.211116T1800Z-211117T0300Z/ /O.EXT.KUNR.HW.W.0012.211117T1500Z-211118T0000Z/ Pennington Co Plains-Southern Meade Co Plains- Including the cities of Box Elder, Caputa, Wall, Ellsworth AFB, and Union Center 156 AM MST Tue Nov 16 2021 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... ...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY... * WHAT...For the High Wind Warning, northwest winds 30 to 40 mph with gusts up to 65 mph expected. For the Wind Advisory, northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...The Pennington County Plains and the Southern Meade County Plains. * WHEN...For the High Wind Warning, from 8 AM to 5 PM MST Wednesday. For the Wind Advisory, from 11 AM this morning to 8 PM MST this evening. * IMPACTS...The high winds may damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ001-002-012>014-WYZ071-170000- /O.CON.KUNR.HW.W.0012.211116T1600Z-211118T0000Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northeastern Crook- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Dupree, and Colony 156 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Portions of northeast Wyoming and northwestern South Dakota. This includes the Tribal Lands of the Cheyenne River Reservation. * WHEN...From 9 AM this morning to 5 PM MST Wednesday. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ032-170000- /O.NEW.KUNR.WI.Y.0027.211116T1800Z-211117T0300Z/ Haakon- Including the city of Philip 156 AM MST Tue Nov 16 2021 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Haakon County. * WHEN...From 11 AM this morning to 8 PM MST this evening. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ025-026-072-170000- /O.EXT.KUNR.WI.Y.0026.000000T0000Z-211117T0300Z/ Northern Foot Hills-Rapid City-Sturgis/Piedmont Foot Hills- Including the cities of Spearfish, Whitewood, Rapid City, Sturgis, Piedmont, and Summerset 156 AM MST Tue Nov 16 2021 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph, shifting to the northwest late this morning. * WHERE...The Sturgis/Piedmont Foot Hills, the Northern Foot Hills and the Rapid City area. * WHEN...Until 8 PM MST this evening. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ074-161600- /O.CON.KUNR.WI.Y.0026.000000T0000Z-211116T1600Z/ Hermosa Foot Hills- Including the cities of Hermosa, Buffalo Gap, and Fairburn 156 AM MST Tue Nov 16 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...The Hermosa Foot Hills. * WHEN...Until 9 AM MST this morning. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
507 WWUS73 KUNR 162141 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 241 PM MST Tue Nov 16 2021 SDZ025-026-072-170400- /O.CAN.KUNR.WI.Y.0026.000000T0000Z-211117T0300Z/ /O.NEW.KUNR.WI.Y.0028.211117T1500Z-211118T0000Z/ Northern Foot Hills-Rapid City-Sturgis/Piedmont Foot Hills- Including the cities of Spearfish, Whitewood, Rapid City, Sturgis, Piedmont, and Summerset 241 PM MST Tue Nov 16 2021 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...The Northern Foot Hills, the Rapid City area and the Sturgis/Piedmont Foot Hills. * WHEN...From 8 AM to 5 PM MST Wednesday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ031-073-170400- /O.CON.KUNR.HW.W.0012.211117T1500Z-211118T0000Z/ /O.CON.KUNR.WI.Y.0027.000000T0000Z-211117T0300Z/ Pennington Co Plains-Southern Meade Co Plains- Including the cities of Box Elder, Caputa, Wall, Ellsworth AFB, and Union Center 241 PM MST Tue Nov 16 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts to 55 mph will continue through the evening, then decrease overnight. Northwest winds will increase Wednesday morning to 30 to 40 mph with gusts to 65 mph expected. * WHERE...The Pennington County Plains and the Southern Meade County Plains. * WHEN...The Wind Advisory will continue until 8 PM MST this evening. The High Wind Warning is in effect from 8 AM to 5 PM MST Wednesday. * IMPACTS...The high winds may damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ001-002-012>014-WYZ071-170400- /O.CON.KUNR.HW.W.0012.000000T0000Z-211118T0000Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northeastern Crook- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Dupree, and Colony 241 PM MST Tue Nov 16 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts to 70 mph expected. * WHERE...Northwestern South Dakota and extreme northeastern Wyoming. This includes the Tribal Lands of the Cheyenne River Reservation. * WHEN...Until 5 PM MST Wednesday. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ032-170400- /O.NEW.KUNR.WI.Y.0028.211117T1500Z-211118T0000Z/ /O.CON.KUNR.WI.Y.0027.000000T0000Z-211117T0300Z/ Haakon- Including the city of Philip 241 PM MST Tue Nov 16 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY... * WHAT...Northwest winds 30 to 35 mph with gusts to 50 mph will continue through the evening, then decrease overnight. Northwest winds will increase Wednesday morning to 25 to 35 mph with gusts to 55 mph. * WHERE...Haakon County. * WHEN...The first Wind Advisory will continue until 8 PM MST this evening. The second Wind Advisory is in effect from 8 AM to 5 PM MST Wednesday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ043-170400- /O.NEW.KUNR.WI.Y.0028.211117T1500Z-211118T0000Z/ Jackson- Including the city of Kadoka 241 PM MST Tue Nov 16 2021 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Jackson County. This includes the Tribal Lands of the Pine Ridge Reservation. * WHEN...From 8 AM to 5 PM MST Wednesday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
874 WWUS73 KUNR 170134 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 634 PM MST Tue Nov 16 2021 SDZ031-073-170245- /O.CAN.KUNR.WI.Y.0027.000000T0000Z-211117T0300Z/ /O.CON.KUNR.HW.W.0012.211117T1500Z-211118T0000Z/ Pennington Co Plains-Southern Meade Co Plains- Including the cities of Box Elder, Caputa, Wall, Ellsworth AFB, and Union Center 634 PM MST Tue Nov 16 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Northwest winds 20 to 30 mph with gusts to 55 mph will continue through the evening, then decrease overnight. Northwest winds will increase Wednesday morning to 30 to 40 mph with gusts to 65 mph expected. * WHERE...The Southern Meade County Plains and the Pennington County Plains. * WHEN...From 8 AM to 5 PM MST Wednesday. * IMPACTS...The high winds may damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ032-170245- /O.CAN.KUNR.WI.Y.0027.000000T0000Z-211117T0300Z/ /O.CON.KUNR.WI.Y.0028.211117T1500Z-211118T0000Z/ Haakon- Including the city of Philip 634 PM MST Tue Nov 16 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Northwest winds 30 to 35 mph with gusts to 50 mph will continue through the evening, then decrease overnight. Northwest winds will increase Wednesday morning to 25 to 35 mph with gusts to 55 mph. * WHERE...Haakon County. * WHEN...From 8 AM to 5 PM MST Wednesday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ001-002-012>014-WYZ071-170245- /O.CON.KUNR.HW.W.0012.000000T0000Z-211118T0000Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northeastern Crook- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Dupree, and Colony 634 PM MST Tue Nov 16 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts to 70 mph expected. * WHERE...Northwestern South Dakota and extreme northeastern Wyoming. This includes the Tribal Lands of the Cheyenne River Reservation. * WHEN...Until 5 PM MST Wednesday. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ025-026-072-170245- /O.CON.KUNR.WI.Y.0028.211117T1500Z-211118T0000Z/ Northern Foot Hills-Rapid City-Sturgis/Piedmont Foot Hills- Including the cities of Spearfish, Whitewood, Rapid City, Sturgis, Piedmont, and Summerset 634 PM MST Tue Nov 16 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...The Northern Foot Hills, the Rapid City area and the Sturgis/Piedmont Foot Hills. * WHEN...From 8 AM to 5 PM MST Wednesday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ043-170245- /O.CON.KUNR.WI.Y.0028.211117T1500Z-211118T0000Z/ Jackson- Including the city of Kadoka 634 PM MST Tue Nov 16 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Jackson County. This includes the Tribal Lands of the Pine Ridge Reservation. * WHEN...From 8 AM to 5 PM MST Wednesday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Nov 16, 1:52 AM MST, 4 minutes earlier.
Area forecast discussion, Nov 16, 1:52 AM MST, 4 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
152 AM MST Tue Nov 16 2021
.DISCUSSION...(Today Through Monday)
Issued at 152 AM MST Tue Nov 16 2021
Progressive/active NW flow will continue over the region
supporting a windy pattern through much of the period. Rapidly
deepening sfc low continues to push east across southern MB this
morning. Ongoing pressure falls and standing mountain wave
processes has allowed for downslope winds to ensue in the eastern
and northern BH foothills with gusts to around 50 mph expected
through mid morning there. Aforementioned sfc low will shift east
and support a strong cold front into the area later this morning,
with strong NW winds developing in NW SD, with warning level winds
expected through Wed there. However, fcst models have backed off
on the southward extent of warning level wind speeds over west
central and SW SD today as the strongest flow aloft will not time
with peak CAA and pressure rises outside of NW SD. Still expecting
breezy winds today, but not warning levels along and south of
I90. Decided to push off high wind warning on the plains east of
the BH until Wed, opting for a wind adv there instead. Extended
current foothills wind adv through today and added Haakon county.
Extremely dry ll profiles with the main lobe of forcing north of
the area will preclude precip with this system, hence no pops are
in the forecast the next 2 days. Sfc low will shift east overnight
with increasing flow aloft. This will support continued windy
conds Wed with warning level winds continuing across NW and west
central SD. Buffr and BL wind progs indicate the strongest winds
will occur Wed, with high end adv to warning level winds expected
over much of the SD plains. Much colder conds on track for Wed
with many places not making it out of the 30s. Winds will decrease
Wed night, with cold overnight lows in the teens and 20s. Highly
progressive flow will then support temp moderation after Wed with
50s and maybe a few 60s in the lee of the BH returning by Friday.
Another clipper type system looks likely this weekend per
continued model trends. However, the timing, strength, track, and
resultant CAA continues to vary between models and runs. One thing
that does look certain is little to no precip is expected outside
perhaps NE WY and the northern BH into early next week.
&&
.AVIATION...(For the 06Z TAFS Through 06Z Tuesday Night)
Issued At 1008 PM MST Mon Nov 15 2021
VFR conditions are expected through the period. Breezy west to
southwest winds are anticipated tonight into early tomorrow
morning across northeastern WY, the Black Hills, and the
foothills, with strong low-level wind shear over the western SD
plains through around daybreak. Winds shift to northwesterly
behind a cold front tomorrow morning into the early afternoon,
with occasional gusts to around 50 kt then possible across
northwestern SD through the afternoon.
&&
.FIRE WEATHER...
Issued At 152 AM MST Tue Nov 16 2021
A strong cold front will move through the region today. Winds
will shift NW and increase late this morning, with widespread
gusts over 40 mph expected, strongest on the NW SD plains where
gusts over 60 mph are expected. Very dry airmass behind the front
will allow rh’s to drop in the 15-25% range on most of the SD
plains and will support critical fire weather conditions when
combined with the strong winds and dry fuels,
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning from 11 AM MST /noon CST/ this morning to 5 PM
MST /6 PM CST/ this afternoon for SDZ322>334.
High Wind Warning from 9 AM this morning to 5 PM MST Wednesday
for SDZ001-002-012>014.
Wind Advisory from 11 AM this morning to 8 PM MST this evening
for SDZ031-032-073.
High Wind Warning from 8 AM to 5 PM MST Wednesday for SDZ031-073.
Wind Advisory until 8 PM MST this evening for SDZ025-026-072.
Wind Advisory until 9 AM MST this morning for SDZ074.
WY...High Wind Warning from 9 AM this morning to 5 PM MST
Wednesday for WYZ071.
&&
DISCUSSION...JC
AVIATION...Sherburn
FIRE WEATHER...JCHazardous weather outlook, Nov 15, 11:02 AM MST, 14 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 1102 AM MST Mon Nov 15 2021 SDZ024-028-029-WYZ054>058-161400- Northern Black Hills-Central Black Hills-Southern Black Hills- Northern Campbell-Southern Campbell-Western Crook- Wyoming Black Hills-Weston- 1102 AM MST Mon Nov 15 2021 This Hazardous Weather Outlook is for portions of the Black Hills of South Dakota...northeast Wyoming...and the Black Hills of Wyoming. .DAY ONE...This Afternoon and Tonight Gusty southwesterly winds to 40 mph are likely to develop over portions of northeast Wyoming this afternoon, spreading into the Black Hills tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another strong cold front will cross the region on Tuesday, bringing very gusty northwesterly winds to the area. Gusts of 40 to 50 mph are likely over much of the area late Tuesday morning and afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-012>014-WYZ071-161400- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northeastern Crook- 1102 AM MST Mon Nov 15 2021 This Hazardous Weather Outlook is for portions of northwestern South Dakota...and northeast Wyoming. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another strong cold front will cross the region on Tuesday, bringing strong northwesterly winds to the area. Gusts to over 60 mph are possible at times over northwest South Dakota from late Tuesday morning to late Wednesday afternoon. The strong winds and low humidity Tuesday afternoon could produce critical or near critical fire weather conditions. The grassland fire danger is expected to be extreme Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ025>027-030>032-041>044-046-047-049-072>074-161400- Northern Foot Hills-Rapid City-Southern Foot Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills- 1102 AM MST Mon Nov 15 2021 /1202 PM CST Mon Nov 15 2021/ This Hazardous Weather Outlook is for portions of western South Dakota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another strong cold front will cross the region on Tuesday, bringing very gusty northwesterly winds to the area. Gusts of 40 to over 50 mph are possible at times over much of the area from late Tuesday morning into Wednesday. The gusty winds and low humidity Tuesday afternoon could produce critical or near critical fire weather conditions in many areas. The grassland fire danger is expected to be very high to extreme Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
In the hours before
Local storm report, Nov 16, 1:18 AM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
118 AM MST TUE NOV 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM NON-TSTM WND GST 3 SE DWTN SPEARFISH 44.46N 103.82W
11/16/2021 M50 MPH LAWRENCE SD MESONET
&&
JCThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:23 PM MST | Wind Advisory | UNR | Custer, Lawrence, Meade, Pennington | 18 hr |
| Nov 16, 2:41 PM MST | Wind Advisory | UNR | Bennett, Haakon, Jackson, Lawrence, Meade, Mellette and 3 more | 26 hr |
Nearby
Wind Advisories in South Dakota, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.